Affine analogues of the Sasaki-Shchepetilov connection

Authors

  • Maria Robaszewska

Keywords:

connection on a vector bundle, associated vector bundle, connection form, locally symmetric connection

Abstract

For two-dimensional manifold M with locally symmetric connection ∇and with ∇-parallel volume element vol one can construct a flat connection on the vector bundle TM ⊕E, where E is a trivial bundle. The metrizable case, when M is a Riemannian manifold of constant curvature, together with its higher dimension generalizations, was studied by A.V. Shchepetilov [J. Phys. A: 36 (2003), 3893-3898]. This paper deals with the case of non-metrizable locally symmetric connection. Two flat connections on TM ⊕(R × M) and two on TM ⊕(R2 × M) are constructed. It is shown that two of those connections – one from each pair – may be identified with the standard flat connection in RN, after suitable local affine embedding of (M, ∇) into RN. 1. Introduction In the article [9] R. Sasaki proposed to add the property of describing pseudospherical surfaces to other remarkable properties – such as applicability of the inverse scattering method, infinite number of conservation laws and Bäcklund transformations – which characterize soliton equations in 1 + 1 dimensions. He expressed the sl(2, R)-valued 1-form Ω, which arises in the corresponding linear scattering problem dv = Ωv, v = ( v1v2 ), by 1-forms ω1, ω2 and ω21 −12ω2 2(ω21 1 + ω1)! Ω= 12(−ω21 + ω1) 2ω21

References

Crittenden, Richard J. "Covariant differentiation." Quart. J. Math. Oxford Ser. (2) 13 (1962): 285-298.
##plugins.generic.googleScholarLinks.settings.viewInGS##

Gancarzewicz, Jacek. Zarys współczesnej geometrii różniczkowej. Warszawa: Script, 2010.
##plugins.generic.googleScholarLinks.settings.viewInGS##

Nomizu, Katsumi and Takeshi Sasaki. "Affine differential geometry. Geometry of affine immersions." Vol. 111 of Cambridge Tracts in Mathematics. Cambridge: Cambridge University Press, 1994. Cited on 38, 45 and 46. Affine analogues of the Sasaki-Shchepetilov connection
##plugins.generic.googleScholarLinks.settings.viewInGS##

Nomizu, Katsumi and Barbara Opozda. "Locally symmetric connections on possibly degenerate affine hypersurfaces." Bull. Polish Acad. Sci. Math. 40, no. 2 (1992): 143-150.
##plugins.generic.googleScholarLinks.settings.viewInGS##

Opozda, Barbara. "Locally symmetric connections on surfaces." Results Math. 20, no. 3-4 (1991): 725-743. Cited on 39 and 47.
##plugins.generic.googleScholarLinks.settings.viewInGS##

Opozda, Barbara. "Some relations between Riemannian and affine geometry." Geom. Dedicata 47, no. 2, (1993): 225-236.
##plugins.generic.googleScholarLinks.settings.viewInGS##

Opozda, Barbara. "A characterization of affine cylinders." Monatsh. Math. 121, no. 1-2 (1996): 113-124. Cited on 39, 45 and 46.
##plugins.generic.googleScholarLinks.settings.viewInGS##

Robaszewska, Maria. "On some flat connection associated with locally symmetric surface." Ann. Univ. Paedagog. Crac. Stud. Math. 13 (2014): 19-44. Cited on 40 and 48.
##plugins.generic.googleScholarLinks.settings.viewInGS##

Sasaki, Ryu. "Soliton equations and pseudospherical surfaces." Nuclear Phys. B 154, no. 2 (1979): 343-357.
##plugins.generic.googleScholarLinks.settings.viewInGS##

Shchepetilov, Alexey V. "The geometric sense of the Sasaki connection." J. Phys. A 36, no. 13 (2003): 3893-3898. Cited on 38 and 45.
##plugins.generic.googleScholarLinks.settings.viewInGS##

Downloads

Published

2016-12-23

How to Cite

Robaszewska, M. (2016). Affine analogues of the Sasaki-Shchepetilov connection. Annales Universitatis Paedagogicae Cracoviensis Studia Mathematica, 15, 37–49. Retrieved from https://studmath.uken.krakow.pl/article/view/13141

Issue

Section

Published